# SDR USAA2012032600029

- Difficulty date: March 25, 2012
- Submitted: May 30, 2012
- Operation: Air carrier
- Aircraft: N177US
- Make and model: Airbus A321-211
- Aircraft serial: 1517
- Aircraft time: 37,611 hours, 13,600 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Electrical Box
- Part number: D231197501
- Part serial: B697
- Condition: Faulty
- Location: Nlg Steering
- Part time: 37,720 hours, 13,663 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

CREW REPORTED "NW STEERING DISC" MESSAGE AFTER TAKEOFF AND GEAR RETRACTED.  NOSEWHEEL STEERING NORMAL DURING TAXI OUT AND INDICATION DISAPPEARED AS USUAL WHEN PUSHBACK CREW REMOVED BYPASS PIN.  AIRCRAFT DIVERTED TO CLT, CREW DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT.  AIRCRAFT WAS ABLE TO TAXI TO GATE UNASSISTED.  MAINTENANCE FOUND NOSEWHEEL STEERING DISCONNECT BOX TO BE BAD. - REPLACED BOX.  ALSO REPLACED BRAKE STEERING CONTROL UNIT.  VENDOR INDICATED REMOVAL WAS JUSTIFIED - UNIT FAILED FUNCTIONAL TEST DUE TO LIGHT BULB CORRODED AND WORN CAMSHAFT & COVER PACKINGS.
